Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 7, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 27, 2000, 2:46 PM EDT for Kennebec County, Lincoln County, Maine. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2000, 2:46 PM EDT (18:46 UTC)
- Expired
- Jun 27, 2000, 3:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties
Counties Kennebec County, ME, Lincoln County, ME
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 271850 SVRPWM MEC011-015-271915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 246 PM EDT TUE JUN 27 2000 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN KENNEBEC COUNTY IN SOUTH CENTRAL MAINE NORTHERN LINCOLN COUNTY IN SOUTH CENTRAL MAINE * UNTIL 330 PM EDT * AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PITTSTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITEFIELD AT 255 PM WINDSOR AT 300 PM OVER JEFFERSON...AND JUST SOUTH OF SOMERVILLE AT 310 PM REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. TFH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:58 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 27, 1:58 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 158 PM EDT TUE JUN 27 2000 WRKZFP/WRKCWF SENT WILL BE ISSUING AFT ZONE PACKAGE EARLY TO INCLUDE UPCOMING SVR TSTM WATCH. LINE OF SHRWS/TSTMS CONTINUES TO CROSS FORECAST AREA THIS AFTERNOON WITH SCT SHRWS/TSTMS OUT AHEAD OF THE MAIN LINE. LINE SHOULD BE THROUGH MOST OF FORECAST AREA BY ISSUANCE TIME BUT WILL ADD THROUGH THIS EVENING PERIOD WHERE NEEDED. AFTER FRONT MOVES THROUGH THIS EVENING HIGH PRES RIDGE WILL BUILD EAST BRINGING COOLER DRIER AIR TO REGION. WITH WEAK PRES GRADIENT... EXPECT SEA BREEZE TO DEVELOP WED AFT. NEXT WEAK SYSTEM TO MOVE THROUGH AREA THU. MODELS DIFFER IN MOVEMENT OF WEAK WAVE TvHU AND WILL ONLY MENTION INCREASING CLOUDS AS PRECIP...IF ANY...LOOKS MINIMAL. MARINE...PLAN TO DROP SCA WITH THIS PACKAGE. .GYX...SCA. JENSENIUS
In the hours before
Special weather statement, Jun 27, 11:15 AM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORTLAND, ME 1115 AM EDT TUE JUN 27 2000 MEZ018>028-NHZ005>010-013-014-280000- ANDROSCOGGIN ME-BELKNAP NH-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- SAGADAHOC ME-SOUTHERN CARROLL NH-SOUTHERN GRAFTON NH-STRAFFORD NH- SULLIVAN NH- 1115 AM EDT TUE JUN 27 2000 ...SCATTERED THUNDERSTORMS IN SOUTHERN MAINE AND SOUTHERN NEW HAMPSHIRE THIS AFTERNOON COULD PRODUCE STRONG WINDS... A COLD FRONT WILL CROSS NORTHERN NEW ENGLAND THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST AHEAD OF THIS FRONT. ISOLATED STORMS MAY BE ACCOMPANIED BY STRONG GUSTY WINDS...SMALL HAIL...AND HEAVY DOWNPOURS. IF SEVERE WEATHER IS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND RASK THEM TO RELAY THE INFORMATION TO THE NATIONAL WEATHER SERVICE. JENSENIUS
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:02 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec | 43 min |
| Jun 27, 2:34 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 41 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.